What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 26, 7:02 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, May 26, 7:02 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
802 PM EDT Thu May 26 2022
...Updated Aviation Discussion...
.Mesoscale Update...
Issued at 625 PM EDT Thu May 26 2022
Initial wave of convection that produced severe/tornado warnings
across the Lake Cumberland Region into central KY has moved out of
our CWA and into east-central KY this evening. Currently seeing
lingering light rain showers east of the I-65 corridor.
For the rest of the evening, our attention turns to a line of
convection that stretches from Terre Haute, IN to around Huntingburg
and becomes more broken as it stretches southward to around Bowling
Green. This line is out ahead of an approaching cold front. Ahead of
the front, mesoanalysis has 1000-1500 J/kg of CAPE and strong
effective bulk shear of 45-55 kts. While instability looks to drop
off some after sunset (500-1000 J/kg CAPE) we hold on to around 45-
50 kts of shear. Threat of strong/severe storms will remain possible
with damaging wind gusts being the main threat and possible spin-ups.
One thing of note is recent updates in the hi-res models want to
take the main line of convection into central/southern IN but given
the environment, all activity will need to be monitored.
&&
.Short Term...(This evening through Friday)
Issued at 310 PM EDT Thu May 26 2022
Across the region this afternoon, we have showers and thunderstorms
ongoing as deep southerly flow continues to pump moisture northward
from the Gulf of Mexico. The main wave of thunderstorms has formed
immediately in advance of a NNW-SSE oriented cold front, currently
located across southern IL, western KY, and western TN. As we head
through the afternoon and into the evening, this wave of storms will
move SSW to NNE across central Kentucky and southern Indiana,
clearing the area by 00-02Z tonight. Some of the storms may be
strong to severe, as modest destabilization has occurred in spite of
persistent clouds and showers this morning, with between 500-1000
J/kg MLCAPE presently observed across the area on latest SPC
mesoanalysis. Shear is favorable for sustained severe storms, as
greater than 40 kts effective shear will be present across the
region as the storms pass through. The main severe threats are
expected to be damaging wind gusts, although very isolated large
hail and tornadoes cannot be ruled out.
After the storms pass to the east, a few showers will linger into
the late evening before drier mid-level air briefly works its way in
following the passage of the surface cold/occluded front. This may
allow temporary breaks in the overcast overnight tonight, with
shower chances also expected to diminish greatly through sunrise
tomorrow. Low temperatures tonight will fall into the upper 50s and
lower 60s across the region.
Tomorrow, a stacked upper cyclone is progged to slowly track ENE-
ward along the Ohio River, with attendant low- and mid-level
moisture expected to bring additional cloud cover and spotty showers
throughout most of the day. Temperatures, thanks to the
aforementioned clouds, will be roughly 10 degrees below
climatological normals, only topping out in the upper 60s and lower
70s tomorrow afternoon. Additional precipitation amounts should be
light, with generally less than 0.25" expected. Instability should
be considerably lower tomorrow afternoon compared with this
afternoon, with nothing outside of an isolated rumble of thunder
expected.
.Long Term...(Friday night through Thursday)
Issued at 238 PM EDT Thu May 26 2022
Cooler conditions will start out for the weekend as the region
remains within a post-frontal regime, but summer heat will quickly
move into the area by early next week as upper level ridging builds
in from the west.
Highs on Saturday will likely only climb into the mid and upper 70s,
though by Sunday, surface high pressure will be situated over the
eastern CONUS and promote stronger southerly return flow and warmer
temps. A western CONUS trough will begin to deepen while ridging
over the eastern CONUS will amplify, with the core of the ridge
settling near the lower Ohio Valley. This will set the stage for
very warm temperatures (highs in the 90s) Memorial Day through
Wednesday of next week. This pattern will also feature dry
conditions as subsidence associated with the ridge suppresses
precipitation chances.
It's not until late Wednesday into Thursday that we see the pattern
break down as the western CONUS trough pushes eastward. At the
surface, a cold front will likely move into the region sometime
Thursday, and showers/storms will be possible with that. By Friday,
expect a return to more cooler conditions with dry weather to end
the week.
&&
.Aviation...(00Z TAF Issuance)
Issued at 800 PM EDT Thu May 26 2022
IMPACTS: Couple thunderstorms are possible through around midnight
EDT across all TAF sites. Lowering CIG to MVFR with a few locations
like HNB to IFR.
DISCUSSION: Radar shows the main area of convection north of our TAF
sites with isolated cells west of I-65 this evening. This threat
will be on going through about midnight as a cold front currently
located through central IL down into AL moves to the east. Likely
going to see a period of clouds break overnight but low stratus will
quickly fill in during the morning with low CIG mostly MVFR with
possible IFR for HNB. We will also see some light showers around the
area during the day tomorrow. Winds will remain out of the south-
southwest for the bulk of the period between 5-10kt.
CONFIDENCE: Generally moderate on all categories but low-moderate
when it comes to timing.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Mesoscale...BTN
Short Term...CSG
Long Term...DM
Aviation...BTN
Hazardous weather outlook, May 26, 2:29 PM EST, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
329 PM EDT Thu May 26 2022
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-271930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
329 PM EDT Thu May 26 2022 /229 PM CDT Thu May 26 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Thunderstorms will be possible during the afternoon and evening
hours. A few storms may contain damaging winds, large hail, and an
isolated tornado cannot be ruled out. Heavy rain could result in
localized flooding in areas that see repeated rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GENERAL STORM MOTION OF THE DAY:
Thunderstorms this afternoon and evening will move from south-
southwest to the north- northeast around 45 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
CSG/DM
In the hours before
Special weather statement, May 26, 5:44 PM EST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
644 PM EDT Thu May 26 2022
INZ089-KYZ023>025-262315-
Perry IN-Hancock KY-Meade KY-Breckinridge KY-
644 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of central Perry, west
central Meade, east central Hancock and northwestern Breckinridge
Counties through 715 PM EDT/615 PM CDT/...
At 643 PM EDT/543 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Hawesville, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Perry, east
central Hancock, west central Meade and northwestern Breckinridge
Counties, including the following locations... Mystic, Raymond,
Frymire, Skillman, Gerald, Dodd, Andyville, Tobinsport, Holt and
Sunny Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3774 8663 3793 8671 3818 8653 3798 8629
TIME...MOT...LOC 2243Z 212DEG 33KT 3786 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 5:53 PM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
653 PM EDT Thu May 26 2022
INZ083-084-089-262330-
Crawford IN-Perry IN-Dubois IN-
653 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of eastern Dubois,
northwestern Crawford and northwestern Perry Counties through 730 PM
EDT/630 PM CDT/...
At 652 PM EDT/552 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles north of Tell City, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Crawford, northwestern Perry and eastern Dubois Counties, including
the following locations... Riceville, Ranger, Sassafras, Bristow,
Celina, Terry, West Fork, Eckerty, Mifflin and Saint Croix.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 8680 3813 8680 3839 8663 3825 8648
3795 8670 3808 8678 3810 8677 3812 8681
TIME...MOT...LOC 2252Z 212DEG 33KT 3808 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 7:00 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
800 PM EDT Thu May 26 2022
INZ083-270030-
Dubois IN-
800 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northwestern Dubois
County through 830 PM EDT...
At 800 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Jasper around 815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 8700 3850 8698 3850 8696 3849 8696
3849 8695 3851 8693 3850 8691 3850 8688
3853 8683 3853 8676 3830 8693 3829 8702
3851 8703
TIME...MOT...LOC 0000Z 192DEG 27KT 3834 8696
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BJSSpecial weather statement, May 26, 7:54 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
854 PM EDT Thu May 26 2022
INZ076-083-084-270130-
Crawford IN-Orange IN-Dubois IN-
854 PM EDT Thu May 26 2022
...A strong thunderstorm will impact portions of northeastern Dubois,
northwestern Crawford and western Orange Counties through 930 PM
EDT...
At 854 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Jasper, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3853 8671 3853 8668 3856 8668 3866 8660
3853 8640 3828 8677 3833 8688
TIME...MOT...LOC 0054Z 213DEG 36KT 3835 8674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BJSLocal storm report, May 26, 7:59 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 3 ENE TRAPP 37.90N 84.00W
05/26/2022 CLARK KY 911 CALL CENTER
A TREE WAS REPORTED DOWN TO LOCAL DISPATCH.
&&
BJSLocal storm report, May 26, 8:06 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT THU MAY 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 SE TRAPP 37.87N 84.03W
05/26/2022 CLARK KY 911 CALL CENTER
A TREE WAS REPORTED DOWN ON LOG LICK ROAD TO
COUNTY DISPATCH. TIME ESTIMATED FROM RADAR.
&&
BJS